CaltechAUTHORS
  A Caltech Library Service

Nonlinear optical beam propagation and solitons in photorefractive media

Crosignani, B. and Di Porto, P. and Segev, M. and Salamo, G. and Yariv, A. (1998) Nonlinear optical beam propagation and solitons in photorefractive media. Rivista del Nuovo Cimento, 21 (6). pp. 1-37. ISSN 1826-9850. https://resolver.caltech.edu/CaltechAUTHORS:20201007-081704317

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20201007-081704317

Abstract

The advent of nonlinear optics, mainly due to the work of Bloembergen and coworkers at the beginning of the '60, has opened the way to a number of fundamental discoveries and applications. No matter how sophisticated the microscopic or phenomenological approach adopted to deal with this topic, one of the central problems to the complete understanding of nonlinear processes is always the solution of the associated wave propagation equation, which is, of course, intrinsically nonlinear. This circumstance can be considered in many cases as an obstacle to a full comprehension of the problem, due to the well-known mathematical difficulties usually encountered when trying to solve this type of equation. However, it is precisely the nonlinear nature of the wave equation which gives rise to a wealth of solutions, and thus of possible behaviors of the propagating field, and makes nonlinear optics much more interesting than its linear counterpart.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1007/bf02874290DOIArticle
https://rdcu.be/b8ci5PublisherFree ReadCube access
Additional Information:© 1998 Società Italiana di Fisica. (Ricevuto il 12 Gennaio 1998). The authors would like to dedicate this review to their graduate students and post-doctoral fellows whose ingenuity and enthusiasm has significantly contributed to the effort of understanding and observing photorefractive solitons: MING-FENG SHIH, M. MITCHELL, ZHIGANG CHEN, E. DELRE, G. DUREE, K. KOS, M. MORIN, C. ANASTASIOU, SONG LAN, H. MENG, S. HAWKINS and M. CHAUVET
Issue or Number:6
Record Number:CaltechAUTHORS:20201007-081704317
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20201007-081704317
Official Citation:Crosignani, B., Di Porto, P., Segev, M. et al. Nonlinear optical beam propagation and solitons in photorefractive media. Riv. Nuovo Cim. 21, 1–37 (1998). https://doi.org/10.1007/BF02874290
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:105855
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:07 Oct 2020 17:15
Last Modified:07 Oct 2020 17:15

Repository Staff Only: item control page